Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 23, 2011, 5:52 AM CDT for Washington County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2011, 5:52 AM CDT (10:52 UTC)
- Expired
- Aug 23, 2011, 6:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
County Washington County, MN
The radar
The Minneapolis radar (KMPX), 60 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
166
WWUS83 KMPX 231052
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
552 AM CDT TUE AUG 23 2011
MNZ063-WIZ023-231130-
ST. CROIX-WASHINGTON-
552 AM CDT TUE AUG 23 2011
...THUNDERSTORMS MOVING OVER WASHINGTON AND ST. CROIX COUNTIES
THROUGH 630 AM CDT...
AT 549 AM CDT...WEATHER SERVICE RADAR WAS TRACKING SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF HAM LAKE TO
EAGAN. THESE STORMS WERE MOVING EAST AT 50 MPH BUT SLOWLY WEAKENING.
WINDS UP TO 50 MPH FOR UP TO 20 MINUTES ARE EXPECTED WITH THESE
STORMS IN WASHINGTON AND ST. CROIX COUNTIES. A WARNING MAY STILL BE
NEEDED IF THE STORMS RE-INTENSIFY.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FOREST LAKE.
LANDFALL.
WOODBURY.
SCANDIA.
OTISVILLE.
NORTH HUDSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4521 9275 4521 9250 4486 9251 4487 9277
4479 9279 4479 9302 4481 9300 4488 9301
4489 9298 4512 9298 4513 9302 4529 9302
4529 9276
TIME...MOT...LOC 1051Z 271DEG 28KT 4526 9310 4483 9312
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 23, 3:33 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 23, 3:33 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 333 AM CDT TUE AUG 23 2011 .DISCUSSION... SEVERE THUNDERSTORMS AND RAINFALL AMOUNTS THIS MORNING...AND AFTERNOON TEMPERATURES WERE THE PRIMARY CONCERN IN THE FORECAST...WITH DEGREE OF DRYING AND WIND SPEEDS ON WEDNESDAY THE NEXT CHALLENGING PART OF THE FORECAST. MESOSCALE THROUGH THIS MORNING...AN IMPRESSIVE BOWLING BALL-TYPE UPPER LEVEL LOW/POTENTIAL VORTICITY ANOMALY WILL MOVE EAST ACROSS THE AREA THIS MORNING. WITHIN THE WARM AIR AND INITIAL LEAD VORT ADVECTION HAS DEVELOPED A COMPLEX ACROSS NORTHERN IA/FAR SOUTHERN MN...WITH INITIALLY ELEVATED CELLS FORMING ON THE NORTH SIDE. HIGH MUCAPE VALUES FOR EARLY MORNING...AT 2500 TO 5000 J/KG EXIST ACROSS THE AREA AND CONTINUE TO ADVECT IN. STORMS HAVE QUICKLY REACHED LOCAL RESEARCHED HAIL THRESHOLDS...MAXING OUT NEAR HALF DOLLAR SIZE. ASSOCIATED DOWNDRAFT CAPE IS ALSO HIGH...IN EXCESS OF 1200 J/KG. SO BOTH HAIL AND WINDS ARE THREATS ACROSS SOUTHERN MINNESOTA THROUGH 8 AM. IMMEDIATELY AHEAD OF THE UPPER LOW IS AN MCS THAT HAS BEEN MORE IMPRESSIVE THAN IT LOOKS DUE TO A PROLONGED COLD POOL FROM BACK IN CENTRAL ND AND LIKELY MIXING OF SOME OF THE STRONGER MID-LEVEL WINDS ASSOCIATED WITH THE LOW. THIS SHOULD WANT TO CONTINUE TO PROPAGATE DOWN THE INTERSTATE 94 CORRIDOR AND SOUTH OF IT...ESPECIALLY WITH THE DYNAMIC FORCING USHERING IT IN. EXPLICIT CONVECTIVE MODELS...WHILE OFF ON PLACEMENT...DO SHOW THIS AREA HOLDING TOGETHER THROUGH THE 8 AM AREA...WHICH WOULD BRING GUSTY STORMS INTO THE TWIN CITIES METRO AREA. THE OUTFLOW MAY GET OUT AHEAD OF THE STORMS...SO THEY MAY BE FAVORED TO DROP BELOW SEVERE LIMITS BY THAT POINT...BUT WILL LIKELY BE AT LEAST CLOSE. DURING THE MID TO LATE MORNING...REGENERATING STORMS ACROSS WESTERN WISCONSIN/SOUTHEAST MN ARE FAVORED TO OCCUR...NORTHEAST OF THE WARM FRONT AND AHEAD OF THE UPPER LOW. SEVERE POTENTIAL WOULD CONTINUE WITH THAT. THIS AFTERNOON AND TONIGHT...IN THE WAKE OF THE MORNING WAVE THERE SHOULD CERTAINLY BE MID-LEVEL SUPPRESSION...SUPPORTED BY MODEL FORECASTS OF MINOR SHORT WAVE RIDGING. A SURFACE PRE-FRONTAL TROUGH IS EXPECTED TO CLEAR THE WESTERN HALF OF THE FORECAST AREA THIS AFTERNOON...LIKELY REACHING THE TWIN CITIES NEAR 6 PM. THIS WILL TURN WINDS WESTERLY AND ADVECT IN SOMEWHAT DRIER AIR. THIS FAVORABLE WIND DIRECTION...SOME DRYING TO NEAR 60F DEW POINTS...AND DOWNSLOPE FLOW WILL SUPPORT HIGH TEMPERATURES IN THE MID 90S ACROSS MUCH OF WEST CENTRAL MN AND DOWN THE MN RIVER VALLEY TOWARDS MANKATO. NAM HYSPLIT TRAJECTORIES INDICATE 2M PARCELS AT 4 PM THIS AFTERNOON OVER MARSHALL COMING FROM SOUTHEAST MT YESTERDAY AFTERNOON...WITH NEARLY 9000 FT OF DESCENT. TEMPERATURES YESTERDAY IN THAT AREA WERE IN THE UPPER 90S...AND HAVE SOME ISOLATED TEMPERATURES THAT HIGH IN THE FORECAST FOR WESTERN MN. AS FOR THUNDERSTORMS...REDEVELOPMENT WILL BE HINDERED BY THE AFOREMENTIONED SUPPRESSION...CAPPING TEMPERATURES INVOF AND AHEAD OF THE SURFACE TROUGH...AND MORNING CLOUD COVER. WESTERN WI WOULD BE THE MOST FAVORED AREA TO SEE EITHER REDEVELOPMENT OR LINGERING SCATTERED SHOWERS/STORMS. STEEP MID-LEVEL LAPSE RATES WOULD SUPPORT SOME STRONGER STORMS IF THEY OCCUR. THIS EVENING SHOULD SEE PRIMARILY CLEAR SKIES ACROSS THE WESTERN FORECAST AREA...AND POSSIBLY ALL OF THE AREA...WITH THE PRIMARY COLD FRONT DROPPING SOUTHEAST THROUGH THE REGION OVERNIGHT. WINDY WEDNESDAY...SIMULATED WATER VAPOR IMAGERY INDICATES DEEP DRYING ACROSS THE AREA BEHIND THE COLD FRONT. NAM FORECAST 23.00 SOUNDINGS INDICATE UNIDIRECTIONAL VERTICAL FLOW AND STEEP LOW- LEVEL RATES WITHIN THE SUNNY AND COOL AIR ADVECTION PATTERN. HAVE INCREASED WINDS...GOING MORE TOWARDS THE NMMWRF...WHICH TENDS TO DO WELL IN THE GUSTIER NORTHWEST FLOW PATTERNS. MIX DOWN POTENTIAL ON THE NAM WOULD FAVOR THE POTENTIAL FOR SOME SCATTERED 40 MPH GUSTS DURING THE LATE MORNING AND AFTERNOON. DESPITE THE COOL AIR ADVECTION AND DEEP NORTHWEST FLOW...HIGHS WILL STILL BE AROUND NORMAL ON WEDNESDAY. MIXING OF DEW POINTS ON NAM SOUNDINGS INDICATES WIDESPREAD MID 40S AND HAVE TAKEN THE FORECAST DEW POINTS IN THAT DIRECTION. LATE WEEK SYSTEM...A PACIFIC SYSTEM WILL BRING A COOL FRONT SOUTHEAST ON FRIDAY. MOISTURE RETURN AHEAD OF THIS IS STILL INDICATED TO BE WEAK...WITH A POSSIBLE LEAD SHORT WAVE LATE THURSDAY NIGHT INTO FRIDAY MORNING STARVED FOR MOISTURE. CONVERGENCE ALONG THE FRONT DURING THE AFTERNOON AND EVENING MAY BE MORE SUPPORTIVE FOR SOME SCATTERED STORM DEVELOPMENT. SEVERE PARAMETERS ARE SOMEWHAT MORE LIMITED THAN IN EARLIER MODEL RUNS AND PRESSURES ARE A LITTLE HIGH /1011MB PLUS ON THE 23.00 EC/. MID 80S LOOK FAVORED AHEAD OF THE FRONT...WITH UPPER 80S POSSIBLE IF SUNNY. && .AVIATION.../06Z TAF ISSUANCE/ APPROACHING LOW LEVEL PRE-FRONTAL TROUGH COMBINED WITH LARGE ROTATING UPPER LEVEL DISTURBANCE PUSHING THROUGH THE DAKOTAS WITHIN A WARM AND HUMID AIRMASS WILL CREATE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE OVERNIGHT HOURS INTO LATE TUESDAY MORNING. DIFFICULT TO TIME THE PRECIP INTO THE TERMINALS EVEN WITH 00Z MODELS AS MOST MODEL INITIALIZATIONS ARE RATHER POOR...SO HAVE TRIED TO TREND RECENT RADAR IMAGERY WHILE NOT MAKING TOO MANY CHANGES FROM INHERITED 00Z TAF SET. WILL LOOK FOR CONVECTION TO IMPACT WESTERN TERMINALS MAINLY IN THE 07Z-11Z TIMEFRAME...THEN ENTERING THE EASTERN TERMINALS IN THE 10Z-14Z TIMEFRAME. AM HESITANT TO BRING CONDITIONS DOWN TO IFR LEVELS FOR THE DURATION OF THE CONVECTIVE TEMPO GROUPS...BUT TO HAVE SOME PERIODS OF IFR IN HEAVY RAIN/TSTMS MAY BE INEVITABLE. WILL OBVIOUSLY MONITOR AND AMEND AS NEEDED. PRECIP SHOULD BE CLEAR OF THE TERMINALS BY APPROXIMATELY 14Z- 16Z...THEN WILL LOOK FOR CEILINGS TO GRADUALLY LIFT AND SCATTER OUT AS DRIER AND MORE STABLE AIR ENTERS WITH A COLD FRONT FOR LATE TUESDAY INTO TUESDAY NIGHT. WINDS WILL REMAIN MAINLY FROM THE S THROUGH TONIGHT THEN VEER TO SW DURING THE DAY TMRW. IF TSTMS DIRECTLY IMPACT THE TERMINALS...DIRECTIONS AND SPEEDS WILL BE CONVECTIVELY DRIVEN AND COULD BE FROM THE W OR NW BEFORE RESTORING TO THE MORE PREDOMINANT SW. MSP...CUMULUS CLOUDS WILL GRADUALLY MOVE IN AND DEVELOP FURTHER DURING THE EARLY MORNING HOURS BUT AM NOT EXPECTING CONVECTION TO IMPACT THE TERMINAL UNTIL AFTER 08Z-09Z AND LAST THROUGH ABOUT DAYBREAK. HAVE HELD CONDITIONS AT THE LOWER RANGE OF MVFR...WITH THE POSSIBILITY OF IFR CONDITIONS WITHHELD FOR NOW BUT NOT TO BE RULED OUT. WILL AMEND IF/AS NEEDED. CONVECTIVE POTENTIAL WILL WANE BY LATE MORNING AND WILL LOOK FOR ANY AND ALL PRECIP TO EXIT THE KMSP AREA BY AROUND 16Z. CIGS WILL LIFT AND SCATTER OUT THROUGH THE AFTN HOURS. WINDS WILL REMAIN MAINLY FROM THE S...BUT WILL SHIFT TO THE SW BY LATE IN THE DAY. SPEEDS COULD EXCEED 12 KT AND BECOME GUSTY IN THE AFTN...AND WINDS MAY BE MORE VRBL IN AND NEAR TSTMS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MTF/JPC
Hazardous weather outlook, Aug 23, 4:02 AM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 402 AM CDT TUE AUG 23 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 241100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 402 AM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ORGANIZED THUNDERSTORMS...SOME OF WHICH WILL BE SEVERE...WILL CONTINUE THROUGH EARLY MORNING ACROSS CENTRAL AND SOUTHERN MINNESOTA. THE PRIMARY THREATS FROM THESE THUNDERSTORMS ARE DAMAGING WINDS...LARGE HAIL...AND TEMPORARY VERY HEAVY RAINFALL RATES. THE GREATEST WIND THREAT WILL EXIST WITHIN A CORRIDOR ST. CLOUD TO GRANITE FALLS...SOUTHEAST TOWARDS HUTCHINSON... MANKATO...AND THE WESTERN AND SOUTHERN TWIN CITIES METRO AREA. SCATTERED THUNDERSTORMS WILL LINGER THROUGH THE MID TO LATE MORNING ACROSS PORTIONS OF EASTERN AND SOUTHEASTERN MINNESOTA AND WESTERN WISCONSIN. THERE ALSO IS POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO REDEVELOP IN THE AFTERNOON ACROSS THIS AREA. THERE IS A SLIGHT RISK FOR THESE STORMS TO BECOME SEVERE...WITH LARGE HAIL AND SCATTERED STRONG WINDS BEING THE PRIMARY THREATS. THE COMBINATION OF WARM TEMPERATURES AND MOISTURE WILL CREATE HEAT INDEX VALUES NEAR 100 DEGREES THIS AFTERNOON ACROSS SOUTHWEST AND SOUTH CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BEHIND A COLD FRONT...NORTHWEST WINDS DURING THE LATE MORNING AND AFTERNOON ON WEDNESDAY ARE EXPECTED TO BE SUSTAINED NEAR 30 MPH...WITH GUSTS UP TO 40 MPH. THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY AFTERNOON AND NIGHT WITH ANOTHER COLD FRONT. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT FAVORED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED WITHIN THE WATCH AREA THROUGH 8 AM...AND MAY BE NEEDED AFTERWARD IN EASTERN AREAS.
In the hours before
Local storm report, Aug 23, 3:29 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
329 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 AM TSTM WND DMG PRIOR LAKE 44.73N 93.43W
08/23/2011 SCOTT MN TRAINED SPOTTER
POWER OUTAGE REPORTED BY PRIOR LAKE POLICE. UNKNOWN
CAUSE.
&&
CARLYONSpecial weather statement, Aug 23, 3:40 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
340 AM CDT TUE AUG 23 2011
MNZ060-062-063-069-070-230930-
DAKOTA-HENNEPIN-RAMSEY-SCOTT-WASHINGTON-
340 AM CDT TUE AUG 23 2011
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER DAKOTA...HENNEPIN...
RAMSEY...SCOTT AND WASHINGTON COUNTIES THROUGH 430 AM CDT...
AT 335 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BLOOMINGTON TO CASTLE
ROCK. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LAKEVILLE.
RANDOLPH.
MENDOTA.
SUNFISH.
WEST ST PAUL.
ST PAUL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4481 9343 4498 9297 4463 9278 4463 9280
4456 9280 4454 9332
TIME...MOT...LOC 0840Z 245DEG 28KT 4487 9328 4461 9318Special weather statement, Aug 23, 4:28 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
428 AM CDT TUE AUG 23 2011
MNZ044-050>052-059>061-065>068-073>075-231015-
ANOKA-BENTON-BROWN-CARVER-HENNEPIN-ISANTI-MCLEOD-MILLE
LACS-NICOLLET-REDWOOD-RENVILLE-SHERBURNE-SIBLEY-WRIGHT-
428 AM CDT TUE AUG 23 2011
AT 421 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ST. CLOUD TO
LITCHFIELD TO NEAR REDWOOD FALLS. THESE STORMS WERE MOVING EAST AT
30 TO 40 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DANUBE.
VESTA.
SAUK RAPIDS.
MAYHEW.
GILMAN.
FOLEY.
HUTCHINSON.
ST. CLOUD.
BUFFALO.
REDWOOD FALLS.
GLENCOE.
MILACA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4573 9348 4573 9316 4479 9386 4436 9473
4454 9557 4454 9537 4472 9539 4490 9501
4489 9450 4498 9449 4498 9426 4530 9426
4530 9416 4543 9405 4562 9421 4567 9419
4578 9427 4582 9424
TIME...MOT...LOC 0926Z 270DEG 25KT 4569 9419 4501 9463
4462 9545Special weather statement, Aug 23, 4:45 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 445 AM CDT TUE AUG 23 2011 MNZ060>063-068>070-231100- ANOKA-CARVER-DAKOTA-HENNEPIN-RAMSEY-SCOTT-WASHINGTON- 445 AM CDT TUE AUG 23 2011 ...STRONG THUNDERSTORMS TO ROLL ACROSS THE METRO... WIND GUSTS TO 50 MPH...BRIEF TORRENTIAL RAINS AND SOME HAIL WILL PUSH RAPIDLY ACROSS THE TWIN CITIES METRO EARLY THIS MORNING. THE LEADING EDGE OF THESE STORMS WILL REACH THE WESTERN METRO COMMUNITIES OF BELLE PLAIN...WATERTOWN...ROCKFORD...AND ELK RIVER BETWEEN 5 AM AND 520 AM. THEY WILL MOVE ACROSS THE MINNEAPOLIS AND ST. PAUL AREAS AS WELL AS AREAS NEAR LINO LAKES AND PRIOR LAKE BETWEEN 520 AM AND 600 AM BEFORE SWEEPING ACROSS THE REST OF THE METRO. SOME STREET FLOODING IS ALSO POSSIBLE. IF THESE STORMS INTENSITY IT IS POSSIBLE THAT WARNINGS COULD BE ISSUED. MNZ045-052-053-231100- CHISAGO-ISANTI-KANABEC- 445 AM CDT TUE AUG 23 2011 WIND GUSTS TO 50 MPH...BRIEF TORRENTIAL RAINS AND SOME HAIL WILL PUSH RAPIDLY ACROSS EAST CENTRAL MINNESOTA EARLY THIS MORNING. THE LEADING EDGE OF THESE STORMS WILL REACH MORA AND CAMBRIDGE BETWEEN 515 AND 530 AM BEFORE CONTINUING ON TOWARD RUSH CITY AND LINDSTROM. SOME STREET FLOODING IS ALSO POSSIBLE. IF THESE STORMS INTENSITY IT IS POSSIBLE THAT WARNINGS COULD BE ISSUED. MNZ067-075-076-083-231100- BLUE EARTH-LE SUEUR-NICOLLET-SIBLEY- 445 AM CDT TUE AUG 23 2011 WIND GUSTS TO 50 MPH...BRIEF TORRENTIAL RAINS AND SOME HAIL WILL PUSH RAPIDLY ACROSS THE NEW ULM...MANKATO...ST. PETER...GAYLORD AND NICOLLET AREAS BETWEEN 500 AND 530 AM. SOME STREET FLOODING IS ALSO POSSIBLE. IF THESE STORMS INTENSITY IT IS POSSIBLE THAT WARNINGS COULD BE ISSUED. BAP
Local storm report, Aug 23, 5:36 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
536 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 AM TSTM WND GST BUFFALO 45.18N 93.87W
08/23/2011 M63 MPH WRIGHT MN MESONET
BUFFALO AIRPORT AWOS 0959Z.
&&
CARLYONSpecial weather statement, Aug 23, 5:52 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
552 AM CDT TUE AUG 23 2011
MNZ063-WIZ023-231130-
ST. CROIX-WASHINGTON-
552 AM CDT TUE AUG 23 2011
...THUNDERSTORMS MOVING OVER WASHINGTON AND ST. CROIX COUNTIES
THROUGH 630 AM CDT...
AT 549 AM CDT...WEATHER SERVICE RADAR WAS TRACKING SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF HAM LAKE TO
EAGAN. THESE STORMS WERE MOVING EAST AT 50 MPH BUT SLOWLY WEAKENING.
WINDS UP TO 50 MPH FOR UP TO 20 MINUTES ARE EXPECTED WITH THESE
STORMS IN WASHINGTON AND ST. CROIX COUNTIES. A WARNING MAY STILL BE
NEEDED IF THE STORMS RE-INTENSIFY.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FOREST LAKE.
LANDFALL.
WOODBURY.
SCANDIA.
OTISVILLE.
NORTH HUDSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4521 9275 4521 9250 4486 9251 4487 9277
4479 9279 4479 9302 4481 9300 4488 9301
4489 9298 4512 9298 4513 9302 4529 9302
4529 9276
TIME...MOT...LOC 1051Z 271DEG 28KT 4526 9310 4483 9312The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 12:08 AM CDT | Special Weather Statement | MPX | Martin, Watonwan | 52 min |
| Aug 23, 12:44 AM CDT | Special Weather Statement | MPX | Redwood | 46 min |
| Aug 23, 1:24 AM CDT | Special Weather Statement | MPX | Renville | 51 min |
| Aug 23, 2:01 AM CDT | Special Weather Statement | MPX | Nicollet | 44 min |
| Aug 23, 2:04 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Nicollet | 26 min |
| Aug 23, 2:13 AM CDT | Special Weather Statement | MPX | Douglas, Stevens | 62 min |
| Aug 23, 2:24 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens, Todd | 66 min |
| Aug 23, 2:30 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet, Rice, Sibley | 45 min |
| Aug 23, 2:51 AM CDT | Special Weather Statement | MPX | Freeborn | 39 min |
| Aug 23, 2:55 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Stevens, Swift, Todd | 65 min |
| Aug 23, 2:57 AM CDT | Special Weather Statement | MPX | Carver | 48 min |
| Aug 23, 3:08 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 67 min |
| Aug 23, 3:12 AM CDT | Severe Thunderstorm Warning | MPX | Scott | 33 min |
| Aug 23, 3:38 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Lac qui Parle, Meeker, Pope, Stearns and 2 more | 56 min |
| Aug 23, 3:40 AM CDT | Special Weather Statement | MPX | Dakota | 50 min |
| Aug 23, 4:04 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, McLeod, Meeker, Renville, Stearns, Yellow Medicine | 56 min |
| Aug 23, 4:28 AM CDT | Special Weather Statement | MPX | Benton, Isanti, McLeod, Renville, Sherburne, Wright | 47 min |
| Aug 23, 5:12 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Carver, Hennepin, Wright | 46 min |
| Aug 23, 5:30 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Dakota, Ramsey | 46 min |
| Aug 23, 6:12 AM CDT | Severe Thunderstorm Warning | MPX | Faribault | 33 min |
| Aug 23, 6:42 AM CDT | Special Weather Statement | MPX | Freeborn | 33 min |
| Aug 23, 1:34 PM CDT | Special Weather Statement | MPX | Chippewa, Rusk | 56 min |
| Aug 23, 2:38 PM CDT | Special Weather Statement | MPX | Rusk | 52 min |
| Aug 23, 3:17 PM CDT | Special Weather Statement | MPX | Chippewa | 43 min |
| Aug 23, 3:39 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 36 min |
| Aug 23, 4:50 PM CDT | Special Weather Statement | MPX | Eau Claire | 25 min |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.